Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 111, NWS Nashville, TN

June 27, 2018Rutherford County, Smith County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 27, 2018, 5:25 PM CDT for Rutherford County, Smith County, Wilson County, Tennessee. It was in force for 22 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2018, 5:25 PM CDT (22:25 UTC)
Expired
Jun 27, 2018, 5:47 PM CDT
In force
22 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Rutherford County, TN, Smith County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 25 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 5:30 PM CDTTSTM WND DMG5 Ese Gladeville, TNDELAYED REPORT FROM WEDNESDAY JUNE 27TH. TREE DOWN ON MURFREESBORO HIGHWAY SOUTH OF WEST RICHMOND SHOP ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 358 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
596 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
358 m²/s²
0-3 km storm-relative helicity
420 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted.

697 
WUUS54 KOHX 272225
SVROHX
TNC149-159-189-272300-
/O.NEW.KOHX.SV.W.0111.180627T2225Z-180627T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
525 PM CDT WED JUN 27 2018

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southwestern Smith County in Middle Tennessee...
  North central Rutherford County in Middle Tennessee...
  Wilson County in Middle Tennessee...

* Until 600 PM CDT.

* At 524 PM CDT, a severe thunderstorm was located over Belinda City,
  or 9 miles southwest of Lebanon, moving east at 40 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Trained weather spotters.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Lebanon, La Vergne, Mount Juliet, Watertown, Rural Hill, Belinda
  City, Alexandria, Tuckers Crossroads and Gladeville.

This includes the following highways...
 Interstate 40 between mile markers 223 and 256.
 Interstate 840 between mile markers 65 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3635 8603 3611 8596 3610 8597 3608 8601
      3609 8606 3608 8606 3602 8652 3606 8653
      3607 8652 3607 8653 3608 8654 3608 8653
      3610 8652 3611 8654 3614 8653 3614 8656
      3620 8658 3632 8616 3629 8613 3633 8611
TIME...MOT...LOC 2224Z 256DEG 36KT 3613 8647 

HAIL...<.75IN
WIND...70MPH
 
$$

Rose
2 follow-up statements
382 
WWUS54 KOHX 272236
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
536 PM CDT WED JUN 27 2018

TNC149-272245-
/O.CAN.KOHX.SV.W.0111.000000T0000Z-180627T2300Z/
Rutherford TN-
536 PM CDT WED JUN 27 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL RUTHERFORD
COUNTY IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3604 8635 3619 8637 3624 8600 3611 8596
      3610 8597 3608 8601 3609 8606 3608 8606
TIME...MOT...LOC 2235Z 265DEG 39KT 3611 8628 

$$

TNC159-189-272300-
/O.CON.KOHX.SV.W.0111.000000T0000Z-180627T2300Z/
Smith TN-Wilson TN-
536 PM CDT WED JUN 27 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN SMITH AND SOUTHEASTERN WILSON COUNTIES...

At 535 PM CDT, a severe thunderstorm was located 7 miles south of
Lebanon, moving east at 45 mph.

HAZARD...70 mph wind gusts.

SOURCE...Trained weather spotters.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Lebanon, Watertown, Alexandria and Tuckers Crossroads. 

This includes the following highways...
 Interstate 40 between mile markers 234 and 256.
 Interstate 840 between mile markers 75 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3604 8635 3619 8637 3624 8600 3611 8596
      3610 8597 3608 8601 3609 8606 3608 8606
TIME...MOT...LOC 2235Z 265DEG 39KT 3611 8628 

HAIL...<.75IN
WIND...70MPH
 
$$

Rose
996 
WWUS54 KOHX 272247
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
547 PM CDT WED JUN 27 2018

TNC159-189-272257-
/O.CAN.KOHX.SV.W.0111.000000T0000Z-180627T2300Z/
Smith TN-Wilson TN-
547 PM CDT WED JUN 27 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SMITH AND
SOUTHEASTERN WILSON COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 3604 8635 3619 8637 3624 8600 3611 8596
      3610 8597 3608 8601 3609 8606 3608 8606
TIME...MOT...LOC 2246Z 256DEG 36KT 3614 8613 

$$

Rose

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:31 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 27, 3:31 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
331 PM CDT Wed Jun 27 2018

.DISCUSSION...

Today started off active as an upper level trough associated with
the Great Lakes low helped form a complex of storms near and east
of Nashville around daybreak. That complex spread east through
the Upper Cumberland/Plateau the rest of the morning. That entire
area had at least 1.50 inches of rain (isolated totals much
greater) while early afternoon temps were suppressed down into
the upper 60s (!!) to lower 70s. Quite a deal for late June. New
storms...some causing reports of downed trees...formed in southern
KY by mid afternoon and were spreading across our northeast
counties at 20Z. These should exit our CWA by 22Z.

Looking west... a few other storms were developing by 20Z in our
northwest counties. Expect these to expand and intensify as they
move southeastward through areas that were south of this morning's
rains and therefore encounter an more unstable airmass. SPC Meso
page shows CAPEs exceeding 3000 J/Kg across the west and south
halves of the Midstate.

Should be a break in the storms this evening but additional
rounds/complexes of storms are possible late tonight into Thursday
thanks to a moist and unstable airmass along with northwesterly
upper level flow generated between the departing Great Lakes low
and the H5 ridge over the Southwest U.S. That H5 ridge will build
eastward toward TN later Thursday night and move across the state
on Friday, thus ending the northwest flow aloft. Higher heights
and thickness, rich moisture and increased insolation should make
Friday the most uncomfortable day in the short term. Heat indicies
should be mainly in the 102-105 range.

After Friday's slight decrease, POPs should trend a tad higher
Saturday and Sunday as the H5 ridge slides to our east. A warm
moist airmass will remain in place both days...with scattered
afternoon/evening storms and temps running a few degrees higher
than average.

Monday through Wednesday of next week looks a little warmer than
average with scattered afternoon and evening storms. Upper level
ridge axis will stretch from NM northeastward to PA, leaving TN on
the south side of that axis. This should produce light east or
northeasterly flow aloft. Models suggest extra moisture could be
provided by a westward-moving weakness on the south side of the
ridge...so POPs in the 30 to 50 percent range seem reasonable each
day.

&&

.AVIATION...
18Z TAF DISCUSSION.

Additional thunderstorms expected to develop near all airports
this afternoon with VCTS through 00Z. A break in activity is
anticipated this evening before more scattered showers or possibly
some thunderstorms affects the area tonight. VFR will be seen at
CKV/BNA/MQY through the period but CSV will have MVFR/IFR cigs/vis
at times this afternoon. Gusty southwest winds early in the TAFs
will become light after sunset.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      74  91  74  93  75 /  50  50  20  30  10
Clarksville    74  91  73  91  74 /  50  50  20  30  10
Crossville     70  85  70  87  70 /  60  50  20  30  20
Columbia       74  91  73  91  73 /  40  50  20  40  10
Lawrenceburg   73  91  72  91  73 /  40  50  20  40  20
Waverly        74  90  73  91  74 /  50  50  20  30  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......49
AVIATION........Shamburger
Hazardous weather outlook, Jun 27, 8:14 AM CDT, 9 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
814 AM CDT Wed Jun 27 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-281130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
814 AM CDT Wed Jun 27 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

A few strong to severe thunderstorms will be possible across
Middle Tennessee mainly this afternoon, then again late tonight.
The main concern with any strong to severe thunderstorms that do
develop will be strong to damaging winds. Minor flooding is also
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 27, 5:00 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
500 PM CDT WED JUN 27 2018

TNZ027-028-062-272230-
Rutherford TN-Davidson TN-Wilson TN-
500 PM CDT WED JUN 27 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD AND SOUTHWESTERN WILSON COUNTIES UNTIL 530 PM
CDT...

At 500 PM CDT, Doppler radar was tracking a strong thunderstorm near
Antioch, or near Nashville, moving east at 30 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lebanon, Nashville, Smyrna, Brentwood, La Vergne, Mount Juliet, Oak
Hill, Walterhill, Rural Hill, Antioch, Belinda City, Berry Hill,
Cedars Of Lebanon State Park, Percy Priest Lake and Gladeville.

LAT...LON 3622 8630 3595 8630 3598 8666 3601 8671
      3601 8673 3603 8678 3604 8680 3617 8680
TIME...MOT...LOC 2200Z 269DEG 28KT 3609 8671

Rose
Local storm report, Jun 27, 5:06 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
506 PM CDT WED JUN 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     N WHITE HOUSE           36.47N  86.65W
06/27/2018                   SUMNER             TN   EMERGENCY MNGR

            TREES DOWN NEAR MOUNT VERNON ROAD IN WHITE HOUSE

&&

EVENT NUMBER OHX1800196

DAVIS
Local storm report, Jun 27, 5:07 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
507 PM CDT WED JUN 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     N COTTONTOWN            36.45N  86.54W
06/27/2018                   SUMNER             TN   EMERGENCY MNGR

            TREES REPORTED DOWN ALONG JONES ROAD IN COTTONTOWN.

&&

EVENT NUMBER OHX1800197

DAVIS
Local storm report, Jun 27, 5:14 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
514 PM CDT WED JUN 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      GAINESBORO              36.36N  85.65W
06/27/2018                   JACKSON            TN   SOCIAL MEDIA

            FACEBOOK PHOTOS SHOWED NUMEROUS BUILDINGS AND ROADS
            FLOODED IN GAINESBORO

&&

EVENT NUMBER OHX1800198

SHAMBURGER
Local storm report, Jun 27, 5:16 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
516 PM CDT WED JUN 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     2 NNW CASTALIAN SPRINGS 36.42N  86.32W
06/27/2018                   SUMNER             TN   EMERGENCY MNGR

            SEVERAL TREES DOWN WITH CARS TRAPPED IN BETWEEN ON
            GREENFIELD LANE IN CASTALIAN SPRINGS.

&&

EVENT NUMBER OHX1800199

DAVIS
Local storm report, Jun 27, 5:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
522 PM CDT WED JUN 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     3 W CROSSVILLE          35.95N  85.09W
06/27/2018                   CUMBERLAND         TN   EMERGENCY MNGR

            ONE TREE DOWN ON MAIN POWERLINE ON HWY 70 WEST OF
            CROSSVILLE CAUSING POWER OUTAGES

&&

EVENT NUMBER OHX1800200

DAVIS

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:28 PM CDTSpecial Weather StatementOHXMontgomery, Stewart47 min
Jun 26, 8:42 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart48 min
Jun 26, 9:08 PM CDTSpecial Weather StatementOHXHouston, Humphreys, Montgomery, Stewart52 min
Jun 26, 9:48 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart42 min
Jun 26, 9:59 PM CDTSpecial Weather StatementOHXHouston, Humphreys, Montgomery, Robertson, Stewart61 min
Jun 26, 10:38 PM CDTSpecial Weather StatementOHXCheatham, Robertson, Sumner37 min
Jun 26, 11:14 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Macon, Sumner, Trousdale46 min
Jun 27, 12:25 AM CDTSpecial Weather StatementOHXClay, Fentress, Jackson, Overton, Pickett, Putnam50 min
Jun 27, 2:11 AM CDTSpecial Weather StatementOHXBedford, Coffee34 min
Jun 27, 2:38 AM CDTSpecial Weather StatementOHXWarren52 min
Jun 27, 3:21 AM CDTSpecial Weather StatementOHXGrundy, Van Buren24 min
Jun 27, 6:37 AM CDTAreal Flood AdvisoryOHXDavidson, Sumner, Wilson113 min
Jun 27, 7:48 AM CDTAreal Flood AdvisoryOHXMacon, Smith, Sumner, Trousdale, Wilson117 min
Jun 27, 8:10 AM CDTSpecial Weather StatementOHXSmith35 min
Jun 27, 8:44 AM CDTAreal Flood AdvisoryOHXMacon, Smith, Trousdale, Wilson2 hr
Jun 27, 9:47 AM CDTAreal Flood AdvisoryOHXClay, Jackson, Putnam, Smith118 min
Jun 27, 12:23 PM CDTSpecial Weather StatementOHXDeKalb, White52 min
Jun 27, 12:45 PM CDTAreal Flood AdvisoryOHXDeKalb3 hr
Jun 27, 1:35 PM CDTAreal Flood AdvisoryOHXPutnam, White115 min
Jun 27, 2:15 PM CDTSpecial Weather StatementOHXClay, Macon, Pickett60 min
Jun 27, 2:21 PM CDTSevere Thunderstorm WarningOHXClay, Overton, Pickett39 min
Jun 27, 2:31 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Macon29 min
Jun 27, 2:58 PM CDTSevere Thunderstorm WarningOHXClay, Fentress, Jackson, Macon, Overton, Pickett47 min
Jun 27, 3:24 PM CDTSpecial Weather StatementOHXDickson, Humphreys51 min
Jun 27, 3:35 PM CDTFlash Flood WarningOHXClay, Jackson, Macon, Smith115 min
Jun 27, 3:36 PM CDTSpecial Weather StatementOHXMacon39 min
Jun 27, 3:47 PM CDTSpecial Weather StatementOHXRobertson28 min
Jun 27, 3:55 PM CDTSpecial Weather StatementOHXCheatham, Dickson50 min
Jun 27, 4:02 PM CDTSpecial Weather StatementOHXPutnam, Smith28 min
Jun 27, 4:05 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson12 min
Jun 27, 4:08 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner18 min
Jun 27, 4:17 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery, Robertson28 min
Jun 27, 4:23 PM CDTSpecial Weather StatementOHXWhite37 min
Jun 27, 4:24 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale, Wilson36 min
Jun 27, 4:46 PM CDTSpecial Weather StatementOHXVan Buren29 min
Jun 27, 4:51 PM CDTSpecial Weather StatementOHXDavidson24 min
Jun 27, 4:54 PM CDTSevere Thunderstorm WarningOHXJackson, Macon, Smith, Trousdale, Wilson36 min
Jun 27, 4:56 PM CDTSpecial Weather StatementOHXWilson34 min
Jun 27, 5:00 PM CDTSpecial Weather StatementOHXDavidson30 min
Jun 27, 5:13 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren, White20 min
Jun 27, 5:17 PM CDTFlash Flood WarningOHXClay, Jackson, Macon, Overton, Putnam, Smith and 1 more3 hr
Jun 27, 5:26 PM CDTSevere Thunderstorm WarningOHXDeKalb, Jackson, Putnam, Smith, White34 min
Jun 27, 5:51 PM CDTSpecial Weather StatementOHXDeKalb24 min
Jun 27, 6:02 PM CDTSpecial Weather StatementOHXWhite28 min
Jun 27, 6:27 PM CDTSevere Thunderstorm WarningOHXDeKalb, Van Buren, Warren33 min
Jun 27, 6:38 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy18 min
Jun 27, 6:58 PM CDTSpecial Weather StatementOHXCoffee, Grundy32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.